Suddenly stopping Plaquenil

By desi111 Latest Activity January 4, 2012 at 12:02 pm Views 1,959 Replies 2

desi111

Hi All, I recently had a usual eye exam b/c of taking Plaquenil for many years. This time they said I had an abnormal peripheral site exam, which they believe is from taking the Plaquenil. My Rheumatologist stopped my Plaquenil suddenly, replaced by nothing at the moment. Yesterday, the office called and said that my ALP blood test (part of the liver panel) was elevated to 174. (I take methotrexate also). So I am also asked by the Rheumatologist to have a bone scan. I've been on the same medications for 5 years. Now I feel like the side effects are turning up at once. Anyone have similar circumstances with med side effects?

  • Report Report as inappropriate
  • Share
    Email Email
    Print Print Twitter Twitter
    Facebook Facebook

Replies (2 replies)

Add your reply Reply Down
  • desi111
    desi111 January 10, 2012 at 9:23 pm   

    Hi talltennisgal, thank you for your post. I appreciate what you said. I'm struggling with stiff and painful joints since stopping the Plaquenil. I think I'll call my Rheumatologist tomorrow about it. I too have GERD for which I take omeprazole. I have noticed that my hair is thinning and falls out sometimes, though not in patches. Was not aware it could be a side effect of the MTX. I think I need to have a discussion with my doctor about alternative treatments. I am supposed to have my eyes rechecked in March, so we will see what they say. I don't have any vision changes that I am aware of. I actually think part of the reason my eye exam was below normal was from all the drops they put in my eyes, which burned, then made me blink a lot which affected my peripheral vision. The peripheral vision exam was the one they told me I failed. They did not mention any changes with the macula. Thank you again for you words of kindness and I will gladly keep you updated as I receive answers.

  • talltennisgal
    talltennisgal January 10, 2012 at 5:49 am   

    Hello. I have been taking Plaquenil for almost a decade. I get my eyes checked at least once a year, although it is supposed to be every six months. So far I have had no ill effects to my maculas. I took MTX for 2-1/2 years and did suffer some not so pleasant side effects with it. I got gastric reflux, lost hair, etc. I am now on Arava with my Enbrel and Plaq. and it seems to be helping alot. Just recently started back on the Nexium, though, due to scratchy throat that won't go away (the GERD coming back?) Keep me posted on what you find out about your eyes. Have you had any symptoms in your vision?

Hide the Social Toolbar Show the Social Toolbar